MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-02
Medical Device Problem Codes Leak/Splash (1354); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, after approximately 16 days of intra-aortic balloon (iab) therapy, the iab was noted to be high with minimal advancement.The insertion was reported to be axillary, which is not the method described in the device instructions for use.On (b)(6) 2022 23:10, the console generated a high pressure alarm and blood was noted in the extracorporeal tubing.The line was clamped and no blood was in the console.On 1(b)(6) 2022 00:45, the iab was removed and at 10:45 a new iab was inserted.On (b)(6) 2022, an impella device was inserted.Later that day at 21:18, the second iab was removed as it was no longer needed.On (b)(6) 2022, the patient was reported to be stable.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the interior and exterior of the catheter.A visual examination of the product detected a penetration on the catheter tubing and a inner lumen separation within a kink near the y-fitting approximately 77.2cm from iab tip.An underwater leak test of the balloon, catheter, y-fitting and extracorporeal tubing was performed and no other leaks were detected.The penetration found in the catheter tubing and separation in the inner lumen appears to have been caused by a severe kink flexing back and forth that eventually penetrated the tubing causing the reported problems.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the iab failure.The evaluation confirmed the reported problem.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #: (b)(4).

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key15019557
Report Number2248146-2022-00550
Device Sequence Number19462256
Product Code DSP
UDI-Device Identifier10607567107981
UDI-Public10607567107981
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Model Number0684-00-0295-02
Device Catalogue Number0684-00-0293
Device Lot Number3000196784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AC3 OPTIMUS CONSOLE.IMPELLA.
Patient Age34 YR
Patient SexFemale
Patient Weight89 KG